MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG PROMOS REVERSE GLENOSPHERE ECCEN.Ø36/+5; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

SMITH & NEPHEW ORTHOPAEDICS AG PROMOS REVERSE GLENOSPHERE ECCEN.Ø36/+5; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Catalog Number 75003708
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 03/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a shoulder replacement surgery, where a promos reverse glenosphere eccen.Dia36/+5 was implanted.The patient experienced a peri-prosthetic fracture of the humerus, which was treated with a revision surgery performed on (b)(6) 2022.Current health status of the patient is unknown.
 
Additional Manufacturer Narrative
H3, h6: it was reported that a patient experienced a peri-prosthetic fracture of the humerus, which was treated with a revision surgery performed on (b)(6) 2022.A promos reverse glenosphere eccentric dia36/+5 was explanted.The device, used in treatment was not returned for evaluation, therefore further analysis was not possible.However, the relationship between the reported event and the device can be confirmed, since an x-ray, confirming the reported complaint, was provided.The production documentation was not reviewed, because no batch number was communicated.The complaint history review confirmed that the complaint is in line with the current risk management.The ifu lit.No.12.25, ed.07/11 lists bone fracture as possible side effect.Review of past corrective actions was performed.No further escalation is required.Since only one undated x-ray was provided and no further medical documentation, a thorough medical assessment is not possible.The root cause stays undetermined after investigation.Based on the limited information it is not possible to speculate about factors which could have contributed to the reported issue.To date, further actions are not deemed necessary.Should additional information become available, this complaint will be reassessed.Smith and nephew will monitor this device for further similar issues.

Brand Name
PROMOS REVERSE GLENOSPHERE ECCEN.Ø36/+5
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key13935457
Report Number9613369-2022-00064
Device Sequence Number3889000
Product Code KWS
UDI-Device Identifier07611996087420
UDI-Public7611996087420
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K081016
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number75003708
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2022
Supplement Date Received by Manufacturer05/10/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date05/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown